MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 2/14MM

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 2/14MM
Catalog Number 02.09.0214H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received on (b)(6) 2017 and includes: only the screw of the inlay is available for investigation.The implants have been taken out successfully.Batch reviews performed on (b)(6) 2017.Lot 143009: (b)(4) items manufactured and released on 16 july 2014.Expiration date: 2019-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold and this is the second similar event reported on the same lot.Gmk-hinge extension stem - cemented ø 16 l 105, code 02.07.Fsc16105, lot.153084 (k120790) (b)(4) items manufactured and released on 21 september 2015.Expiration date: 2020-08-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge extension stem - cemented ø 13 l 65, code 02.07.Fsc13065, lot.154981 (k120790) (b)(4) items manufactured and released on 26 october 2015.Expiration date: 2020-10-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge femoral wedge distal size 3/4mm, code 02.07.304fdw, lot.130766 (k102437) (b)(4) items manufactured and released on 10 april 2013.Expiration date: 2018-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge offset connector 5 mm, code 02.07.0005, lot.153101 (k102437) (b)(4) items manufactured and released on 23 november 2015.Expiration date: 2020-10-18.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.Gmk-hinge fixed tibial tray size 2 left, code 02.09.4002l, lot.154267 (k130299) (b)(4) items manufactured and released on 08 september 2015.Expiration date: 2020-07-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold and this is the second similar event reported on items of the same lot.Gmk-hinge femoral wedge posterior size 3/5mm, code 02.05.03pw, lot.144460 (k102437) (b)(4) items manufactured and released on 01 july 2014.Expiration date: 2019-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge femoral component size 3 left, code 02.09.2603l, lot.153057 (k130299) (b)(4) items manufactured and released on 23 september 2015.Expiration date: 2020-07-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge femoral wedge posterior size 3/5mm, code 02.05.03pw, lot.125264 (k102437) (b)(4) items manufactured and released on 29 january 2013.Expiration date: 2017-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge offset connector 3 mm, code 02.07.0003, lot.155902 (k102437) (b)(4) items manufactured and released on 19 october 2015.Expiration date: 2020-10-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-primary patella resurfacing size 3, code 02.07.0035rp, lot.156396 (k090988) (b)(4) items manufactured and released on 10 february 2016.Expiration date: 2021-01-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Not yet received.
 
Event or Problem Description
During a revision of gmk hinge implants due to infection, the surgeon noticed that the screw of the inlay was broken.
 
Additional Manufacturer Narrative
On 24 august 2017 the r&d project manager performed a visual inspection of the retrieved screw and commented as follows: the screw is found broken in correspondence to the second threads of its threaded shaft.This corresponds to the part of the screw that sticks out from the baseplate.The remaining part of the screw is not available since left inside the tibia baseplate.The part of the screw removed by arthroscopy is not damaged.The screw was most likely found into the insert and not loosened in the joint.We can so suppose that the articular surface of the femur and the insert have not been damaged by the screw.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 2/14MM
Common Device Name
FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6672558
Report Number3005180920-2017-00340
Device Sequence Number16347898
Product Code KRO
UDI-Device Identifier07630030825064
UDI-Public07630030825064
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number02.09.0214H
Device Lot Number143009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2017
Supplement Date Received by Manufacturer05/29/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR